West Virginia, 2010Damaging Wind in West Virginia, September 28, 2010
September 28, 2010 · NWS PBZ · 1 event in 1 county or zone
A line of showers and an embedded thunderstorm associated with a cold front moving across the region produced isolated wind damage in Preston County, West Virginia early in the morning on Spetember 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and an embedded thunderstorm associated with a cold front moving across the region produced isolated wind damage in Preston County, West Virginia early in the morning on Spetember 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Sep 28, 1:46 AM EST, 41 minutes earlier.
Area forecast discussion, Sep 28, 1:46 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
246 AM EDT TUE SEP 28 2010
.SYNOPSIS...
LOW PRESSURE WILL PUSH ACROSS NORTHWEST PA THIS MORNING BRINGING
PERIODS OF RAIN TODAY. RAIN WILL TAPER TO SHOWERS THIS AFTERNOON AS THE
STORM MOVES NORTH. WEAK HIGH PRESSURE WILL BRING DRY CONDITIONS BY
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STORM CENTERED NEAR NEW PHILADELPHIA THIS MORNING WILL PUSH
INTO THE EASTERN GREAT LAKES BY THIS AFTERNOON. PERIODS OF
RAIN AND FOG THIS MORNING WILL GIVE WAY TO RAIN SHOWERS THIS
AFTERNOON. THE SHOWERS WILL BECOME MORE WIDELY SCATTERED TONIGHT
AS THE STORM EXITS TO THE NORTH. CLOUDS AND RAIN TODAY WILL HOLD
TEMPERATURES BELOW NORMAL. SHOWERS WILL END COMPLETELY LATER TONIGHT
AS WEAK SURFACE HIGH MOVES IN WITH DRIER AIR IN THE LOW LEVELS.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BRING DRY WEATHER FOR WEDNESDAY INTO WEDNESDAY
NIGHT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL DOMINATE THROUGH THE WEEKEND WITH GENERALLY
DRY WEATHER AND NEAR SEASONABLE TEMPERATURES. A WEAK EAST COAST STORM
MAY BRING A RISK OF SHOWERS EAST OF THE FORECAST AREA THURSDAY INTO
THURSDAY NIGHT BUT THE RAIN SHOULD REMAIN EAST OF THE MOUNTAINS WITH
DRY WEATHER CONTINUING THROUGH FRIDAY.
A WEAK UPPER LEVEL STORM WILL SWING THROUGH THE OHIO SATURDAY WITH
JUST A SLIGHT CHANCE OF SHOWERS ACROSS THE I80 CORRIDOR AND DRY
WEATHER EXPECTED ELSEWHERE. TEMPERATURES WILL BE NEAR NORMAL
SEASONAL VALUES.
A STRONG HIGH PRESSURE SYSTEM WILL ADVANCE INTO THE REGION FROM THE
WEST ON SUNDAY...WITH MORE OF A NORTHERLY FLOW ON THE BACK SIDE OF
THE THROUGH. THIS WILL ALLOW FOR DRY AND COOL CONDITIONS FOR SUNDAY
AND MONDAY. TEMPERATURES WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL
THROUGH THIS PERIOD.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS A LOW PRESSURE SYSTEM PASSES NORTH ACROSS THE REGION THIS
MORNING...LOW LEVEL MOISTURE WILL BE PREVALENT WITH REDUCED
CONDITIONS AND RAIN. IFR AND LOWER CONDITIONS ARE EXPECTED TO PERSIST
THIS MORNING. AS THE LOW MOVES FURTHER NORTH...CONDITIONS WILL LIFT
INTO THE IFR TO MVFR RANGE AS THE RAIN SUBSIDES.
AS A SURFACE RIDGE BUILDS IN LATE THIS AFTERNOON INTO TONIGHT...LEFT
OVER LOW LEVEL MOISTURE COULD LEAD TO ADDITIONAL FOG AND STRATUS
FORMATION TONIGHT. OTHERWISE...A FAIR WEATHER DAY WITH PREVAILING
VFR CONDITIONS IS FORESEEN FOR WEDNESDAY.
ANOTHER WAVE OF LOW PRESSURE WILL MOVE NORTH ACROSS THE REGION
WEDNESDAY NIGHT INTO THURSDAY...WITH RESTRICTIONS POSSIBLE.
HIGH PRESSURE SHOULD PROVIDE FOR FAIR WEATHER AND PREVAILING VFR ON
FRIDAY INTO FRIDAY NIGHT. AN UPPER TROUGH WILL BRING A COOLER
AIRMASS FOR SATURDAY...AND THE POTENTIAL FOR MVFR TO VFR STRATUS
FORMATION.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Sep 27, 4:01 AM EST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT MON SEP 27 2010
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-280915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
501 AM EDT MON SEP 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Preston
- When
- September 28, 2:27 AM EST
- Where
- Preston County, Kingwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.470, -79.680
The emergency manager in Preston County reported trees down in Kingwood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Iowa, September 28 to 30, 201020 injured · $5,000 · 1 event
- Damaging Winds in New York, September 28, 2010$36,000 · 56 kt wind · 4 events
- Lightning Strike in Florida, September 28, 20101 injured · 1 event
- Drought in Arkansas, September 28 to 30, 20108 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 28, 20107 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20102 events
- Flooding in Iowa, September 28 to 30, 20102 events
- Damaging Wind in Delaware, September 28, 2010$10,000 · 60 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, September 28, 20102 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 28, 20101 event
- Waterspout in South Atlantic Coastal Waters, September 28, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260906.